Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 48, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 22, 2006, 2:15 PM MDT for San Miguel County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2006, 2:15 PM MDT (20:15 UTC)
- Expired
- Jun 22, 2006, 3:15 PM MDT
- In force
- 60 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 144 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:29 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:02 AM MDT, 11 hours 13 minutes earlier.
Area forecast discussion, Jun 22, 3:02 AM MDT, 11 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 AM MDT THU JUN 22 2006 CORRECTED TO GIVE MORE DETAIL ON MOISTURE SURGE. .DISCUSSION...WELL...A LITTLE LOW LEVEL MOISTURE HAS MADE IT ALL THE WAY WEST TO PORTIONS OF THE RIO GRANDE VALLEY THANKS TO A BACK DOOR FRONT/MCC OUTFLOW COMBO THAT SWEPT PRETTY QUICKLY S AND WWRD OVERNIGHT. BUT THE WESTERN PORTION OF IT IS PRETTY SHALLOW AND DEWPOINTS SHOULD MIX WELL BACK DOWN INTO THE MID 20S TO LOW OR MID 30S THIS AFTERNOON...SO ANY CONVECTION THAT DEVELOPS W OF THE CENTRAL MTN CHAIN...WHICH SHOULD BE PRETTY MEAGER N OF CATRON AND SOCORRO COUNTIES...SHOULD BE TOTALLY OR MOSTLY DRY TODAY. STILL EXPECT ADDITIONAL WEAK TO MODERATE LOW LEVEL MOISTURE INTRUSIONS S AND WWRD ACROSS AT LEAST THE EASTERN HALF TO TWO THIRDS OF THE STATE TONIGHT AND PERHAPS AGAIN FRI NIGHT. THIS TO BE SOMEWHAT DETERMINED BY AMOUNT AND LOCAGTION OF CONVECTION. GFS SHOWING WHAT APPEARS TO BE A STRONGER SURGE SUNDAY NIGHT...WESTERN EDGE OF WHICH SHOULD SURGE EVEN WEST OF THE DIVIDE. SO THE DEMARCATION ZONE BETWEEN DRY...WET/DRY AND WET TSTMS SHOULD SHIFT SOMEWHAT FARTHER WESTWARD OVER THE NEXT 48 TO POSSIBLY 72 HOURS...THEN FARTHER WEST STILL BY MONDAY IF GFS CAN BE BELIEVED. WE WILL SEE. ONE THING IS CERTAIN...WE DESPERATELY NEED SOME MOISTURE. ONE OF SEVERAL BIG CONCERNS IS JUST HOW MUCH DOWNWARD WILL AFTERNOON DEWPOINTS DROP AS THAT WILL HELP DETERMINE HOW WET STORMS WILL BE. AM STAYING WITH PREVIOUS STRONG TSTM GRIDS COVERAGE AREA AS IT SEEMS REASONABLE AND LATEST SPC SLIGHT RISK SEVERE STORM COVERAGE MIRRORS IT CLOSELY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 95 55 95 56 / 0 0 0 5 GALLUP.......................... 93 46 91 48 / 0 0 5 5 GRANTS.......................... 91 50 90 51 / 0 5 5 10 GLENWOOD........................ 96 56 96 58 / 0 5 10 10 CHAMA........................... 82 40 85 42 / 10 20 10 10 LOS ALAMOS...................... 84 54 84 55 / 10 10 20 10 RED RIVER....................... 74 42 75 42 / 20 30 30 10 TAOS............................ 86 48 84 48 / 10 20 20 10 SANTA FE........................ 89 56 86 55 / 10 20 10 10 SANTA FE AIRPORT................ 91 57 87 57 / 10 20 10 10 ESPANOLA........................ 94 54 92 54 / 10 20 10 10 ALBUQUERQUE HEIGHTS............. 93 66 91 66 / 10 10 10 20 ALBUQUERQUE VALLEY.............. 94 62 93 63 / 10 10 10 20 ALBUQUERQUE FOOTHILLS........... 92 62 90 62 / 10 10 10 20 ALBUQUERQUE WEST MESA........... 92 63 91 61 / 10 10 10 20 SOCORRO......................... 95 62 92 62 / 10 10 10 20 SANDIA PARK/CEDAR CREST......... 87 54 85 53 / 10 10 20 20 MORIARTY/ESTANCIA............... 87 54 87 55 / 10 20 20 20 CARRIZOZO....................... 93 57 91 59 / 10 10 20 20 RUIDOSO......................... 81 52 79 53 / 20 10 30 30 RATON........................... 85 52 83 51 / 30 40 20 10 LAS VEGAS....................... 83 51 81 51 / 20 30 20 10 ROY............................. 83 57 80 58 / 20 40 20 10 CLAYTON......................... 84 60 83 61 / 20 40 20 10 SANTA ROSA...................... 89 60 87 61 / 20 20 10 10 TUCUMCARI....................... 91 64 89 65 / 20 40 20 10 FORT SUMNER..................... 91 64 87 64 / 20 20 10 10 CLOVIS.......................... 90 64 88 64 / 20 30 20 10 PORTALES........................ 91 64 89 65 / 20 30 10 10 ROSWELL......................... 96 68 91 67 / 10 10 10 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
Hazardous weather outlook, Jun 22, 6:00 AM MDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU JUN 22 2006 NMZ001>021-026-231200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS. THE AREA IS PRIMARILY NEAR AND EAST OF A LINE FROM RATON TO FORT SUMNER TO MILNESAND. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. A FEW THUNDERSTORMS MAY ALSO PRODUCE GUSTY MICROBURST WINDS BETWEEN 40 AND 50 MPH ALONG THE CENTRAL MOUNTAIN CHAIN...AS WELL AS IN THE WEST CENTRAL AND SOUTHWEST MOUNTAINS. THE STORMS WILL BE MAINLY DRY WEST OF THE CENTRAL MOUNTAIN CHAIN SO LIGHTNING STRIKES MAY CREATE FIRE STARTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SUNDAY AND MONDAY AFTERNOONS AND EVENINGS...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... THIS AFTERNOON AND THIS EVENING...SPOTTER ACTIVATION MAY BE REQUIRED IN COLFAX...MORA...SAN MIGUEL...QUAY...CURRY...ROOSEVELT...HARDING AND UNION COUNTIES AS WELL AS EASTERN GUADALUPE COUNTY AND EASTERN DE BACA COUNTY. SUNDAY AND MONDAY AFTERNOONS AND EVENINGS...SPOTTER ACTIVATION MAY BE REQUIRED IN NORTHEAST AND EAST CENTRAL AREAS. 43
In the hours before
Special weather statement, Jun 22, 1:50 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 150 PM MDT THU JUN 22 2006 NMZ005>007-012-013-018-020-021-222045- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY- ROOSEVELT COUNTY- 150 PM MDT THU JUN 22 2006 ...SEVERE THUNDERSTORM WATCH UNTIL 10 PM MDT FOR NORTHEAST AND EAST CENTRAL NEW MEXICO... A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT THIS AFTERNOON AND THROUGH 10 PM FOR NORTHEAST AND EAST CENTRAL NEW MEXICO. STRONG THUNDERSTORMS CAPABLE OF LARGE HAIL AND GUSTY WINDS ARE EXPECTED TO FORM ACROSS NORTHEAST NEW MEXICO BETWEEN LAS VEGAS AND CLAYTON MAINLY BETWEEN 230 PM AND 5 PM. OTHER STORMS WILL DEVELOP FARTHER SOUTH TOWARDS SANTA ROSA...TUCUMCARI AND CLOVIS BY LATE AFTERNOON GENERALLY AFTER 5 PM. AT 150 PM...EARLY THUNDERSTORMS WERE FORMING IN THE NORTH MAINLY BETWEEN LAS VEGAS AND RATON. STORMS WILL MOVE TOWARDS THE EAST AND SOUTHEAST THIS AFTERNOON. A FEW OTHER STORMS HAD ALREADY FORMED IN TEXAS EAST OF CLOVIS AND PORTALES. DURING THIS WATCH BE SURE TO LISTEN FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS RELATED TO THIS DEVELOPING WEATHER. STAY ESPECIALLY ALERT TO RAPID STORM DEVELOP LATER THIS AFTERNOON BETWEEN 3 PM AND 6 PM. 03
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:02 PM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos | 43 min |
| Jun 22, 3:05 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 55 min |
| Jun 22, 3:14 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 61 min |
| Jun 22, 3:15 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 60 min |
| Jun 22, 3:59 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 61 min |
| Jun 22, 5:00 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 60 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.